Alert archive / Oklahoma / Severe Thunderstorm Warnings in 2006

Severe Thunderstorm Warning 357, NWS Tulsa, OK

July 10, 2006Adair County, Oklahoma

NWS Tulsa, OK issued this severe thunderstorm warning at Jul 10, 2006, 6:54 PM CDT for Adair County, Oklahoma. It was in force for 36 min. 1 report came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Jul 10, 2006, 6:54 PM CDT (23:54 UTC)
Expired
Jul 10, 2006, 7:30 PM CDT
In force
36 min
Issued by
NWS Tulsa, OK
Area
Counties, with a storm outline in the text

County Adair County, OK

The radar

The Western Arkansas radar (KSRX), 80 km from the middle of the area, began a volume at 23:54 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Jul 10, 7:04 PM CDTTSTM WND DMGProctor, OKLARGE TREE LIMB DOWN...BLOCKING ROADWAY.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 10 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Springfield, MO (KSGF), launched 12:00Z, 11.9 hours before the alert went out and 132 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Springfield, MO at 12:00Z on 2006-07-10Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 388 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Springfield, MO at 12:00Z on 2006-07-10The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 171 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
388 J/kg
Mixed-layer CIN
-85 J/kg
Mixed-layer LCL
1028 m above ground
0-6 km bulk shear
16 kt
0-1 km storm-relative helicity
171 m²/s²
0-3 km storm-relative helicity
267 m²/s²
Significant tornado parameter
0.0
Supercell composite
4.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS54 KTSA 102354
SVRTSA
OKC001-110100-
/O.NEW.KTSA.SV.W.0357.060710T2354Z-060711T0100Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE TULSA OK
654 PM CDT MON JUL 10 2006

THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  ADAIR COUNTY IN NORTHEAST OKLAHOMA

* UNTIL 800 PM CDT

* AT 652 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING WINDS TO 60 MPH.
  THESE STORMS WERE LOCATED ALONG A LINE EXTENDING FROM 9 MILES
  NORTHWEST OF PROCTOR TO 6 MILES SOUTHWEST OF BUNCH...MOVING EAST AT
  25 MPH.

* SOME LOCATIONS NEAR THE PATH OF THESE STORMS INCLUDE...BUNCH...
  PROCTOR...CHRISTIE...MARIETTA...STILWELL...BARON...WESTVILLE AND
  WATTS.

STAY INDOORS AND AWAY FROM WINDOWS UNTIL THE STORM HAS PASSED.

LAT...LON 3616 9481 3565 9480 3565 9448 3615 9455

$$
2 follow-up statements
000 
WWUS54 KTSA 110016
SVSTSA

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
716 PM CDT MON JUL 10 2006

OKC001-110100-
/O.CON.KTSA.SV.W.0357.000000T0000Z-060711T0100Z/
ADAIR OK-
716 PM CDT MON JUL 10 2006

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 800 PM CDT
FOR ADAIR COUNTY...

AT 713 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING WINDS TO
60 MPH. THESE STORMS WERE LOCATED ALONG A LINE EXTENDING FROM 6 MILES
WEST OF BALLARD TO BUNCH...MOVING EAST AT 25 MPH.

SOME LOCATIONS NEAR THE PATH OF THIS STORM INCLUDE...STILWELL...
BARON...BALLARD...WESTVILLE AND WATTS.

STAY INDOORS AND AWAY FROM WINDOWS UNTIL THE STORM HAS PASSED.

LAT...LON 3616 9481 3565 9480 3565 9448 3615 9455

$$
000 
WWUS54 KTSA 110030
SVSTSA

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
730 PM CDT MON JUL 10 2006

OKC001-110040-
/O.CAN.KTSA.SV.W.0357.000000T0000Z-060711T0100Z/
ADAIR OK-
730 PM CDT MON JUL 10 2006

...THE SEVERE THUNDERSTORM WARNING FOR ADAIR COUNTY IS CANCELLED...

THE LINE OF THUNDERSTORMS HAS WEAKENED BELOW SEVERE 
LIMITS...THEREFORE THE SEVERE THUNDERSTORM WARNING HAS BEEN 
CANCELLED.

GUSTY WINDS AND VERY HEAVY RAIN WILL STILL BE POSSIBLE WITH THESE
STORMS.

LAT...LON 3616 9481 3565 9480 3565 9448 3615 9455

$$

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Tulsa, OK wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 10, 2:56 PM CDT, 3 hours 58 minutes earlier.

Area forecast discussion, Jul 10, 2:56 PM CDT, 3 hours 58 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE TULSA OK
256 PM CDT MON JUL 10 2006

.DISCUSSION...
STRONG HEATING AND A MOIST ATMOSPERE HAS RESULTED IN SCATTERED
SHOWERS AND THUNDERSTORMS THIS AFTERNOON. EXPECT LOCALLY HEAVY
RAIN AND THE POSSIBILITY OF WET MICROBURSTS LASTING INTO THE
EVENING HOURS. WENT WITH AREAL WORDING FOR THIS EVENING.

APPRARENTLY ONCE AGAIN THE GFS BLOWS SOMETHING UP FOR TONIGHT. DO
NOT QUITE BELIEVE IT BUT HAVE KEPT POPS GOING FOR THE REMAINDER
TONIGHT IN CASE SOMETHING DOES HAPPEN. THE WRF DOES HINT AT SOME
SORT OF MCS ACROSS THE NORTH. IT DOES THAT AGAIN TUESDAY NIGHT BUT
THE TREND IN THE DATA IS FOR IT TO WEAKEN AS IT APPROACHES THE
AREA. THUS...HAVE ONLY GONE WITH LOW POPS.

A BOUNDARY WHICH WILL LIKELY BE NEAR THE KANSAS AND OKLAHOMA
BORDER MAY FOCUS ACTIVITY TOMORROW AFTERNOON AND EVENING AND AGAIN
WEDNESDAY AFTERNOON AND EVENING.

VERY WARM TEMPERATURES WILL CONTINUE WITH NO RELIEF IN SIGHT.
ANY SIGNIFICANT RAIN CHANCES WILL END WEDNESDAY AFTERNOON OR
EVENING. COULD BE ISOLATED AFTERNOON CONVECTION AFTER THAT BUT
CHANCES ARE SLIM ENOUGH TO LEAVE OUT OF THE FORECAST. ALL THE
SIGNIFANCT FLOW IN THE ATMOSPHERE RETREATS TO CANADA MAKING
ORGANIZED STORMS UNLIKELY AND MAKING ABOVE NORMAL TEMEPRATURES
LIKELY.

&&

.PRELIMINARY POINT TEMPS/POPS...
TUL   79  95  78  95 /  50  30  30  20
FSM   74  94  74  95 /  50  30  20  10
MLC   77  95  75  97 /  50  20  10  10
BVO   74  95  70  95 /  50  40  40  20
FYV   73  89  71  91 /  50  40  20  20
BYV   72  89  71  91 /  50  40  30  20
MKO   74  92  74  94 /  50  30  20  20
MIO   74  92  74  92 /  50  40  40  20
F10   76  94  76  96 /  50  20  20  20
HHW   78  96  76  97 /  50  10  10  10

&&

.TSA WATCHES/WARNINGS/ADVISORIES...
OK...NONE.
AR...NONE.
&&

SHORT TERM FORECASTER ID= 18
LONG TERM FORECASTER ID= 17

ABBAS
Hazardous weather outlook, Jul 10, 1:17 PM CDT, 5 hours 37 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE TULSA OK
117 PM CDT MON JUL 10 2006

ARZ001-002-010-011-019-020-029-OKZ049-053>076-111000-
ADAIR OK-BENTON AR-CARROLL AR-CHEROKEE OK-CHOCTAW OK-CRAIG OK-
CRAWFORD AR-CREEK OK-DELAWARE OK-FRANKLIN AR-HASKELL OK-LATIMER OK-
LE FLORE OK-MADISON AR-MAYES OK-MCINTOSH OK-MUSKOGEE OK-NOWATA OK-
OKFUSKEE OK-OKMULGEE OK-OSAGE OK-OTTAWA OK-PAWNEE OK-PITTSBURG OK-
PUSHMATAHA OK-ROGERS OK-SEBASTIAN AR-SEQUOYAH OK-TULSA OK-WAGONER OK-
WASHINGTON OK-WASHINGTON AR-
1253 PM CDT MON JUL 10 2006

THIS OUTLOOK IS FOR NORTHWEST AND WEST CENTRAL ARKANSAS AS WELL AS
MUCH OF EASTERN OKLAHOMA.

.DAY ONE...TODAY AND TONIGHT.
SEVERE THUNDERSTORM.
	RISK...LIMITED.
	AREA...NORTH OF INTERSTATE 40.
	ONSET...THIS AFTERNOON. LASTING INTO EARLY EVENING.

        AREA AT GREATEST RISK...NORTHEAST OKLAHOMA NEAR THE KANSAS BORDER.

HEAVY RAIN.
	RISK...LIMITED.
        AREA...NORTHEAST OKLAHOMA AND NORTHWEST AND WEST CENTRAL ARKANSAS.
        ONSET...THIS AFTERNOON. LASTING INTO THIS EVENING.

DISCUSSION...
EARLY THIS AFTERNOON A BOUNDARY WAS NEAR THE NORTHEAST OKLAHOMA
KANSAS STATE LINE. TROPICAL MOISTURE AND TEMPERATURES IN THE 90S
OVER ALL OF NORTHEAST OKLAHOMA AS WELL AS WEST CENTRAL AND NORTHWEST
ARKANSAS WILL SUPPORT SCATTERED AFTERNOON AND EARLY EVENING THUNDERSTORMS
REGION WIDE. DAMAGING WET MICROBURST WINDS WILL BE POSSIBLE FOR AREAS
IN NORTHEAST OKLAHOMA NEAR THE KANSAS BORDER THIS AFTERNOON AND
EARLY EVENING. THUNDERSTORMS THAT DO OCCUR IN THE TROPICAL AIRMASS
WILL BE CAPABLE OF HEAVY RAINFALL IN ISOLATED AREAS.

SPOTTER AND EMERGENCY MANAGEMENT ACTION STATEMENT...
SPOTTER ACTIVATION MAY BE NEEDED.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY.
TUESDAY...THUNDERSTORM POTENTIAL.
WEDNESDAY...THUNDERSTORM POTENTIAL.
THURSDAY...DANGEROUS HEAT POTENTIAL.
FRIDAY...DANGEROUS HEAT POTENTIAL.
SATURDAY...NO HAZARDS.
SUNDAY...NO HAZARDS.

EXTENDED DISCUSSION...
A RISK OF THUNDERSTORMS WILL PERSIST INTO MID WEEK IN OUR
UNUSUALLY MOIST ENVIRONMENT. AN UPPER RIDGE AND CONTINUED
SOUTHERLY FLOW WILL PROVIDE TEMPERATURE IN THE UPPER 90S
THURSDAY AND FRIDAY.

WWW.SRH.NOAA.GOV/TULSA CONTAINS ADDITIONAL TABULAR AND GRAPHICAL
INFORMATION.

In the hours before

Special weather statement, Jul 10, 5:30 PM CDT, 1 hour 24 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
530 PM CDT MON JUL 10 2006

OKZ061-062-102315-
MAYES OK-ROGERS OK-
530 PM CDT MON JUL 10 2006

THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A
SIGNIFICANT WEATHER ALERT EFFECTIVE UNTIL 615 PM CDT
FOR THE FOLLOWING COUNTIES:

IN NORTHEAST OKLAHOMA
     ROGERS AND MAYES

AT 530 PM CDT...DOPPLER RADAR INDICATED A STRONG THUNDERSTORM 4 MILES
NORTH OF INOLA...MOVING NORTHEAST AT 20 MPH. SOME LOCATIONS THAT WILL
BE AFFECTED BY THIS STORM INCLUDE...INOLA...TIAWAH...PRYOR...SALINA
AND ADAIR.

THIS STORM WILL BE CAPABLE OF PRODUCING WIND GUSTS TO 40 MPH.
Special weather statement, Jul 10, 5:35 PM CDT, 1 hour 19 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
535 PM CDT MON JUL 10 2006

OKZ067-070-102300-
MUSKOGEE OK-WAGONER OK-
535 PM CDT MON JUL 10 2006

THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A
SIGNIFICANT WEATHER ALERT EFFECTIVE UNTIL 600 PM CDT
FOR THE FOLLOWING COUNTIES:

IN NORTHEAST OKLAHOMA
     WAGONER

IN EAST CENTRAL OKLAHOMA
     MUSKOGEE

AT 535 PM CDT...DOPPLER RADAR INDICATED A STRONG THUNDERSTORM 6 MILES
NORTHWEST OF BOYNTON...MOVING EAST AT 40 MPH. SOME LOCATIONS THAT
WILL BE AFFECTED BY THIS STORM INCLUDE...CHOSKA...TULLAHASSEE...
PORTER...OKAY...REDBIRD...MUSKOGEE...WAINWRIGHT...BOYNTON...
JAMESVILLE...TAFT AND HASKELL.

THIS STORM WILL BE CAPABLE OF PRODUCING WIND GUSTS TO 50 MPH.
Special weather statement, Jul 10, 5:56 PM CDT, 58 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
556 PM CDT MON JUL 10 2006

OKZ067-102345-
WAGONER OK-
556 PM CDT MON JUL 10 2006

THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A
SIGNIFICANT WEATHER ALERT EFFECTIVE UNTIL 645 PM CDT
FOR THE FOLLOWING COUNTY:

IN NORTHEAST OKLAHOMA
     WAGONER

AT 556 PM CDT...DOPPLER RADAR INDICATED STRONG THUNDERSTORMS ALONG A
LINE EXTENDING FROM 6 MILES NORTH OF WAGONER TO 5 MILES SOUTH OF
PORTER...MOVING EAST AT 25 MPH. SOME LOCATIONS THAT WILL BE AFFECTED
BY THESE STORMS INCLUDE...WAGONER...TULLAHASSEE...PORTER AND OKAY.

THESE STORMS WILL BE CAPABLE OF PRODUCING WIND GUSTS TO 40 MPH.
Special weather statement, Jul 10, 6:11 PM CDT, 43 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
611 PM CDT MON JUL 10 2006

OKZ062-063-068-110000-
CHEROKEE OK-DELAWARE OK-MAYES OK-
611 PM CDT MON JUL 10 2006

THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A
SIGNIFICANT WEATHER ALERT EFFECTIVE UNTIL 700 PM CDT
FOR THE FOLLOWING COUNTIES:

IN NORTHEAST OKLAHOMA
     DELAWARE AND MAYES

IN EAST CENTRAL OKLAHOMA
     CHEROKEE

AT 611 PM CDT...DOPPLER RADAR INDICATED STRONG THUNDERSTORMS ALONG A
LINE EXTENDING FROM 3 MILES SOUTHWEST OF SALINA TO 4 MILES WEST OF
PEGGS TO 11 MILES WEST OF HULBERT...MOVING EAST AT 20 MPH. SOME
LOCATIONS THAT WILL BE AFFECTED BY THESE STORMS INCLUDE...OAKS...
LEACH...TWIN OAKS...TAHLEQUAH...HULBERT...LOST CITY...PEGGS...
SCRAPER...LOCUST GROVE...ROSE AND SALINA.

THESE STORMS WILL BE CAPABLE OF PRODUCING WIND GUSTS TO 40 MPH.
Special weather statement, Jul 10, 6:30 PM CDT, 24 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
630 PM CDT MON JUL 10 2006

OKZ054-110030-
OSAGE OK-
630 PM CDT MON JUL 10 2006

THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A
SIGNIFICANT WEATHER ALERT EFFECTIVE UNTIL 730 PM CDT
FOR THE FOLLOWING COUNTY:

IN NORTHEAST OKLAHOMA
     OSAGE

AT 630 PM CDT...DOPPLER RADAR INDICATED STRONG THUNDERSTORMS ALONG A
LINE EXTENDING FROM 14 MILES WEST OF BURBANK TO WOLCO...MOVING
NORTHEAST AT 20 MPH. SOME LOCATIONS THAT WILL BE AFFECTED BY THESE
STORMS INCLUDE...PAWHUSKA...SHIDLER...AVANT...WYNONA...WOLCO...
FAIRFAX...BARNSDALL...PERSHING...TALLANT...NELAGONEY...BURBANK...
OKESA...APPERSON...WEBB CITY...PEARSONIA...BIGHEART AND FORAKER.

THESE STORMS WILL BE CAPABLE OF PRODUCING WIND GUSTS TO 50 MPH AND
VERY HEAVY RAINFALL.
Local storm report, Jul 10, 6:48 PM CDT, 6 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TULSA OK
648 PM CDT MON JUL 10 2006

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0600 PM     TSTM WND GST     WYNONA                  36.55N 96.33W
07/10/2006  M60 MPH          OSAGE              OK   MESONET

&&

NMK

The office that day

Everything else NWS Tulsa, OK issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 10, 12:47 PM CDTSevere Thunderstorm WarningTSAOttawa33 min
Jul 10, 2:38 PM CDTSevere Thunderstorm WarningTSANowata29 min
Jul 10, 4:13 PM CDTSevere Thunderstorm WarningTSACreek30 min
Jul 10, 4:14 PM CDTSevere Thunderstorm WarningTSATulsa24 min
Jul 10, 4:19 PM CDTSevere Thunderstorm WarningTSAOsage56 min
Jul 10, 4:23 PM CDTSevere Thunderstorm WarningTSAOkmulgee27 min
Jul 10, 4:39 PM CDTSevere Thunderstorm WarningTSAOkfuskee46 min
Jul 10, 4:55 PM CDTSevere Thunderstorm WarningTSAOkmulgee65 min
Jul 10, 5:37 PM CDTSevere Thunderstorm WarningTSAOsage53 min
Jul 10, 5:44 PM CDTSevere Thunderstorm WarningTSAMayes31 min
Jul 10, 6:34 PM CDTSevere Thunderstorm WarningTSACherokee41 min

Nearby

Severe Thunderstorm Warnings in Oklahoma, 2006Every severe thunderstorm warning in 2006

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.